Nebraska, 2007Cold in Nebraska, February 14 to 15, 2007
February 14 to 15, 2007 · NWS OAX · 11 events in 11 counties and zones
For the second consecutive night wind chill values fell to at least 20 below zero over most of northeast Nebraska. wind chill values of 20 below to 25 below zero were observed.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
For the second consecutive night wind chill values fell to at least 20 below zero over most of northeast Nebraska. Low temperatures fell to around 10 below zero and when combined with northwest winds around 10 mph...wind chill values of 20 below to 25 below zero were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Feb 14, 9:23 PM CST, 37 minutes earlier.
Area forecast discussion, Feb 14, 9:23 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
923 PM CST WED FEB 14 2007
.UPDATE...
MINOR CHANGES MADE TO TONIGHT.
&&
.DISCUSSION...
ISSUED UPDATED GRIDS/ZONES TO CLEAN UP EVENING WORDING AND TO
ADJUST A FEW TEMPERATURES UP SLIGHTLY TO ACCOUNT FOR CLOUDS. ALSO
WITH RELATIVELY DRY NEAR SURFACE AIR JUST MENTIONED FLURRIES THE
REST OF TONIGHT.
CHERMOK
&&
.PREV DISCUSSION... /ISSUED 240 PM CST WED FEB 14 2007/
DISCUSSION...
THERE ARE SEVERAL FORECAST CONCERNS THROUGH SATURDAY. THESE INCLUDE
THE CHANCE FOR PCPN TONIGHT...CHANCE FOR PCPN WITH STRONG SYSTEM
THAT DROPS DOWN ACROSS THE NRN PLAINS IN THE NW FLOW FRIDAY/FRIDAY
NIGHT AND...AND TEMPERATURES. WATER VAPOR LOOP SHOWED THE VORT MAX
MOVING ACROSS SD...IN ASSOCIATION WITH CURRENT NRN PLAINS SHORTWAVE
TROUGH. AT THE SURFACE...VERY COLD ARCTIC HIGH PRESSURE (1040 MB)
WAS CENTERED OVER WRN ND. RIDGE EXTENDED DOWN INTO MEXICO...AND AS
OF 19Z TEMPERATURES WERE BELOW FREEZING AS FAR SOUTH AND CNTRL TX.
AREAS OF LIGHT SNOW OR FLURRIES WERE BEING REPORTED FM WRN SD INTO
PARTS OF WRN AND CNTRL NE. FOR TONIGHT...DECIDED TO GO WITH MENTION
OF OCCASIONAL LIGHT SNOW MOST AREAS. SHORTWAVE TROUGH WILL DROP
INTO THE AREA AND TRIES TO CLOSE OFF. BELIEVE THAT MOST SPOTS WILL
SEE A DUSTING...AND COULD SEE UP TO HALF AN INCH OF SNOW...DUE TO
CURRENT TRENDS AND IDEA THAT SYSTEM WILL BE GETTING STRONGER AS IT
MOVES INTO OUR AREA. OVERNIGHT LOWS ARE VERY TRICKY. TEMPERATURES
HAVE NOT MODERATED MUCH TODAY...BUT IF CLOUDS STAY IN ALL NIGHT...
TEMPERATURES PROBABLY WONT DROP ALL THAT MUCH. WENT AROUND 3 TO 5
DEGREES BELOW THE COLDEST MOS GUIDANCE...WHICH WAS FROM THE GFS.
NRN ZONES COULD SEE CLEARING LATE...SO WENT COLDEST THERE.
THE 12Z GFS IS ALSO THE PREFERRED MODEL FOR THE ALBERTA CLIPPER OR
SASKATCHEWAN SCREAMER THAT AFFECTS THE AREA FRIDAY AND FRIDAY NIGHT.
SOME WARM ADVECTION PRECIPITATION IS POSSIBLE LATE THURSDAY NIGHT
AS SURFACE HIGH PRESSURE MOVES OFF TO THE SOUTHEAST AND RETURN FLOW
STRENGTHENS. LOWS WILL BE TRICKY...SINCE SURFACE RIDGE WILL BE OVER
THE AREA IN THE EVENING. WENT WITH A NON DIURNAL TEMPERATURE TRACE
FOR THURSDAY NIGHT...WITH READINGS MODERATING TOWARD MORNING. BACK
TO PCPN...MODELS SHOW DECENT ISENTROPIC LIFT...BUT NOT MUCH IN THE
WAY OF CLOUDS AND MOISTURE UNTIL FRIDAY MORNING. 290 K SURFACE AT
18Z FRIDAY WILL BE STRONGLY SLOPED FROM AROUND 850 MB IN CNTRL NE
TO ABOUT 700 MB IN WRN IA. DID SOME MODIFICATION TO PCPN TYPE SINCE
FORECAST SOUNDINGS SEEM TO SUPPORT SLEET OR SNOW MORE THAN FREEZING
RAIN IN THE MORNING AND LIGHT RAIN OR SNOW DURING THE AFTERNOON.
THIS OF COURSE WILL NEED SOME FINE TUNING AS WE GET CLOSER TO THE
EVENT. GENERALLY WENT CLOSE TO OR SLIGHTLY BELOW A BLEND OF THE
GFS AND ETA MOS FOR HIGHS FRIDAY.
12Z GFS WAS USED FOR WINDS FRIDAY AND FRIDAY NIGHT...WHICH WAS IN
DECENT AGREEMENT WITH UKMET AND ECMWF. THE 12Z NAM SEEMED TO BE AN
OUTLIER. WIND ON THE BACKSIDE OF LOW COULD BE STRONG ENOUGH FOR A
WIND ADVISORY LATE FRIDAY AFTERNOON INTO FRIDAY EVENING...BUT THAT
CAN BE ADDED AS WE GET CLOSER. BLOWING SNOW IS A CONCERN AND MAY
END UP WITH SOME LOW VISIBILITIES...WHICH HAS BEEN MENTIONED IN
PREVIOUS DISCUSSIONS. LEFT POPS FOR FRIDAY NIGHT IN THE CHANCE
CATEGORY...AND ADDED MENTION OF FLURRIES FOR EARLY SATURDAY.
LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.
THE EXTENDED IS A TRANSITION PERIOD...WHERE THE RIDGE OVR THE WRN
US...AND THE MID LEVEL TROF OVR THE ERN US TRANSLATES EASTWARD SUN.
THIS RIDGE BREAKS DOWN WITH SHORTWAVE TROF ENERGY PASSING THROUGH
THE NRN PLAINS MON INTO TUES AND THE TROF OFF THE WEST COAST
CLOSING AND REMAINING OVR THE SW U.S/MEXICO TUES/WED.
THE FORECAST AREA CONTINUES WITH A RELATIVELY LOW MEASURE OF
PREDICTABILITY FOR SUN...AND A LITTLE BETTER MON-WED. THE GFS SLIDES
THE COLDER AIR TO THE E SAT NIGHT...HOWEVER MUCH OF THE FCST AREA IS
STILL UNDER THE INFLUENCE OF THE COOLER SE FLOW. THE ECMWF HAS BEEN
CONSISTENTLY WRM AND THE 12Z OPERATIONAL GFS IS WRMR THAN YESTERDAY.
THE LOCATION AND INFLUENCE OF THAT COLD AIR WILL BE CRITICAL TO THE
HIGHS AS READINGS COULD HOLD IN THE 20S IN THE E AND WRM INTO THE
40S SW PARTS OF THE FCST AREA. RATHER THAN GOING WITH THE COLDER
OPERATIONAL GFS SOLUTION...USED THE ENSEMBLE MEAN TEMPS WHICH ARE
SIMILAR TO HPC. SUNDAY IS EXPECTED TO BE THE COOLEST DAY OF THE
EXTENDED. MOSTLY HAVE HIGHS A FEW DEGS ABOVE AND BELOW THE NORMAL
HIGH IN THE UPPER 30S SUN THROUGH WED. LOWS SHOULD ALSO BE CLOSER TO
NORMAL OR ABOVE NORMAL...WITH THE MILDER SW THRU NW FLOW.
DO NOT HAVE ENOUGH CONFIDENCE IN TIMING OF WEAK EMBEDDED WAVES TO
INCLUDE MENTION OF MEASURABLE PRECIP IN EXTENDED. THE ECMWF HAS THE
LONGWAVE TROF MOVING THRU THE PLAINS TUE/TUES NIGHT...HOWEVER...THIS
IS STILL INCONSISTENT WITH THE GFS AND WILL NOT ADD POPS YET.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY UNTIL 11 AM CST THURSDAY FOR NEZ011-012-
015>018-030>034-042>045.
WIND CHILL ADVISORY UNTIL 10 AM CST THURSDAY FOR NEZ050>053-
065>068-078-088>093.
IA...WIND CHILL ADVISORY UNTIL 11 AM CST THURSDAY FOR IAZ043-055-056.
WIND CHILL ADVISORY UNTIL 10 AM CST THURSDAY FOR IAZ069-079-080-
090-091.
&&
MILLER/ZAPOTOCNYHazardous weather outlook, Feb 14, 5:00 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CST WED FEB 14 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-151200-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CST WED FEB 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND THURSDAY
COLD TEMPERATURES IN COMBINATION WITH NORTH WINDS OF AROUND 10 MPH
WILL CREATE WINDS CHILLS IN THE 15 BELOW TO 29 BELOW ZERO RANGE
FOR PART OF THE NIGHT. THESE COLD WIND CHILLS SHOULD LAST THROUGH
MID MORNING THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY
A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL
PLAINS FRIDAY AND FRIDAY NIGHT. THIS WILL BRING A CHANCE OF LIGHT
SNOW...SLEET AND LIGHT RAIN TO THE AREA FRIDAY. PRECIPITATION IS
EXPECTED TO BE MAINLY LIGHT SNOW FRIDAY NIGHT. MINOR ACCUMULATIONS
OF SNOW WILL BE POSSIBLE. STRONG NORTH OR NORTHWEST WINDS BEHIND
THE SYSTEM MAY LEAD TO WIDESPREAD BLOWING AND DRIFTING SNOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY.
MILLER
Cold/Wind Chill, Wayne
- When
- February 14, 10:00 PM CST to February 15, 10:00 AM CST
- Where
- Wayne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.209, -97.119 (the zone’s center; the record gives no point)
Wind chill values of 20 below to 25 below zero were observed over the county as low temperatures dropped to around 10 below zero combined with northwest winds around 10 mph. These bitter cold wind chills lasted from around 10 pm on the 14th until 10 am on the 15th. It was the second consecutive night that wind chill values got this cold.
Cold/Wind Chill, Cedar
- When
- February 14, 11:00 PM CST to February 15, 10:00 AM CST
- Where
- Cedar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.599, -97.252 (the zone’s center; the record gives no point)
Wind chill values of 20 below to 25 below zero were observed over the county as low temperatures dropped to around 10 below zero combined with northwest winds around 10 mph. These bitter cold wind chills lasted from around 11 pm on the 14th until 1000 am on the 15th. It was the second consecutive night that wind chill values got this cold.
Cold/Wind Chill, Knox
- When
- February 15, 12:00 AM CST to 10:00 AM CST
- Where
- Knox forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.637, -97.892 (the zone’s center; the record gives no point)
Wind chill values of 20 below to 25 below zero were observed over the county as low temperatures dropped to around 10 below zero combined with northwest winds around 10 mph. These bitter cold wind chills lasted from around midnight through 1000 am. It was the second consecutive night that wind chill values got this cold.
Cold/Wind Chill, Pierce
- When
- February 15, 12:00 AM CST to 10:00 AM CST
- Where
- Pierce forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
Wind chill values of 20 below to 25 below zero were observed over the county as low temperatures dropped to around 10 below zero combined with northwest winds around 10 mph. These bitter cold wind chills lasted from around midnight through 1000 am. It was the second consecutive night that wind chill values got this cold.
Cold/Wind Chill, Thurston
- When
- February 15, 3:00 AM CST to 10:00 AM CST
- Where
- Thurston forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Wind chill values of 20 below to 25 below zero were observed over the county as low temperatures dropped to around 10 below zero combined with northwest winds around 10 mph. These bitter cold wind chills lasted from around 3 am until 10 am. It was the second consecutive night that wind chill values got this cold.
Cold/Wind Chill, Antelope
- When
- February 15, 4:00 AM CST to 10:00 AM CST
- Where
- Antelope forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Wind chill values of 20 below to 25 below zero were observed over the county as low temperatures dropped to around 10 below zero combined with northwest winds around 10 mph. These bitter cold wind chills lasted from around 4 am until 10 am. It was the second consecutive night that wind chill values got this cold.
Cold/Wind Chill, Cuming
- When
- February 15, 4:00 AM CST to 9:00 AM CST
- Where
- Cuming forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
Wind chill values of 20 below to 25 below zero were observed over the county as low temperatures dropped to around 10 below zero combined with northwest winds around 10 mph. These bitter cold wind chills lasted from around 4 am until 9 am. It was the second consecutive night that wind chill values got this cold.
Cold/Wind Chill, Boone
- When
- February 15, 5:00 AM CST to 10:00 AM CST
- Where
- Boone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.707, -98.067 (the zone’s center; the record gives no point)
Wind chill values of 20 below to 25 below zero were observed over the county as low temperatures dropped to around 10 below zero combined with northwest winds around 10 mph. These bitter cold wind chills lasted from around 5 am until 10 am. It was the second consecutive night that wind chill values got this cold.
Cold/Wind Chill, Burt
- When
- February 15, 5:00 AM CST to 9:00 AM CST
- Where
- Burt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Wind chill values of 20 below to 25 below zero were observed over the county as low temperatures dropped to around 10 below zero combined with northwest winds around 10 mph. These bitter cold wind chills lasted from around 5 am until 9 am. It was the second consecutive night that wind chill values got this cold.
Cold/Wind Chill, Platte
- When
- February 15, 6:00 AM CST to 9:00 AM CST
- Where
- Platte forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Wind chill values of 20 below to 25 below zero were observed over the county as low temperatures dropped to around 10 below zero combined with northwest winds around 10 mph. These bitter cold wind chills lasted from around 6 am until 9 am. It was the second consecutive night that wind chill values got this cold.
Cold/Wind Chill, Colfax
- When
- February 15, 6:00 AM CST to 9:00 AM CST
- Where
- Colfax forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Wind chill values of 20 below to 25 below zero were observed over the county as low temperatures dropped to around 10 below zero combined with northwest winds around 10 mph. These bitter cold wind chills lasted from around 6 am until 9 am. It was the second consecutive night that wind chill values got this cold.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Vermont, February 14, 2007$2.6 million · 16 events
- Winter Weather in Texas, February 14, 2007$435,000 · 14 events
- Heavy Snow in New York, February 14, 2007$300,000 · 6 events
- Strong Wind in New Jersey, February 14 to 15, 2007$125,000 · 21 events
- High Wind in Virginia, February 14, 2007$38,000 · 52 kt wind · 14 events
- Heavy Snow in New York, February 14, 2007$30,000 · 3 events
- Strong Wind in Pennsylvania, February 14 to 15, 2007$20,000 · 10 events
- Heavy Snow in Maine, February 14 to 15, 200717 events
- Winter Storm in Maine, February 14 to 15, 200715 events
- Heavy Snow in New Hampshire, February 14 to 15, 200712 events
- Winter Storm and Winter Weather in Colorado, February 14 to 16, 20077 events
- Cold in Kansas, February 14, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8036, 8035, 8033, 8034, 8042, 8037, 8041, 8038, 8043, 8039, 8040.